Department of Mathematics
 Search | Help | Login | pdf version | printable version

Math @ Duke





.......................

.......................


Publications [#243919] of Ezra Miller

Papers Published

  1. with Helm, D; Miller, E, Bass numbers of semigroup-graded local cohomology, Pacific Journal of Mathematics, vol. 209 no. 1 (2003), pp. 41-66 [MR2004c:13028], [math.AG/0010003]
    (last updated on 2017/12/11)

    Abstract:
    Given a module M over a ring R that has a grading by a semigroup Q, we present a spectral sequence that computes the local cohomology HIi(M) at any graded ideal I in terms of Ext modules. We use this method to obtain flniteness results for the local cohomology of graded modules over semigroup rings. In particular we prove that for a semigroup Q whose saturation Qsat is simplicial, and a finitely generated module M over k[Q] that is graded by Qgp, the Bass numbers of HIi(M) are finite for any Q-graded ideal I of k[Q]. Conversely, if Qsat is not simplicial, we find a graded ideal I and graded k[Q]-module M such that the local cohomology module HIi(M) has infinite-dimensional socle. We introduce and exploit the combinatorially defined essential set of a semigroup.

 

dept@math.duke.edu
ph: 919.660.2800
fax: 919.660.2821

Mathematics Department
Duke University, Box 90320
Durham, NC 27708-0320